Alert archive / South Carolina / Wind Advisories in 2009

Wind Advisory 4, NWS Charleston, SC

December 9, 2009Effingham County, Jenkins County, Screven County, Georgia; 5 counties in South Carolina

NWS Charleston, SC issued this wind advisory at Dec 9, 2009, 4:57 AM EST for Effingham County, Jenkins County, Screven County, Georgia; 5 counties in South Carolina. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2009, 4:57 AM EST (09:57 UTC)
Expired
Dec 9, 2009, 4:12 PM EST
In force
11 hr
Issued by
NWS Charleston, SC

Counties Effingham County, GA, Jenkins County, GA, Screven County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 22 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 10.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 527 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
527 m²/s²
0-3 km storm-relative helicity
844 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 090957
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
457 AM EST WED DEC 9 2009

SCZ045-091700-
/O.CAN.KCHS.LW.Y.0029.091209T1100Z-091210T0500Z/
/O.NEW.KCHS.WI.Y.0004.091209T0957Z-091209T2300Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
457 AM EST WED DEC 9 2009

...LAKE WIND ADVISORY FOR LAKE MOULTRIE REPLACED BY A WIND
ADVISORY FOR BERKELEY COUNTY UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE THIS MORNING AHEAD OF A STRONG COLD
FRONT. SUSTAINED WINDS OF 25 TO 35 MPH CAN BE EXPECTED FROM JUST
AFTER DAYBREAK THROUGH THE AFTERNOON. WINDS COULD GUST AS HIGH
AS 45 MPH...MAINLY LATE THIS MORNING THROUGH EARLY THIS AFTERNOON.
WINDS WILL RAPIDLY DIMINISH TOWARD DUSK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND
OVERPASSES. MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA
CAUTION...ESPECIALLY ON THE OPEN WATERS. STRONG WINDS MAY LEAD TO
LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$

GAZ087-088-101-118-119-SCZ040-042>044-047>051-091700-
/O.NEW.KCHS.WI.Y.0004.091209T0957Z-091209T2300Z/
JENKINS-SCREVEN-EFFINGHAM-INLAND CHATHAM-COASTAL CHATHAM-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...SPRINGFIELD...
SAVANNAH...TYBEE ISLAND...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...RIDGELAND...BEAUFORT...HILTON HEAD...
EDISTO BEACH...CHARLESTON...JASPER
457 AM EST WED DEC 9 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE THIS MORNING AHEAD OF A STRONG COLD
FRONT. SUSTAINED WINDS OF 25 TO 35 MPH CAN BE EXPECTED FROM JUST
AFTER DAYBREAK THROUGH THE AFTERNOON. WINDS COULD GUST AS HIGH
AS 45 MPH...MAINLY LATE THIS MORNING THROUGH EARLY THIS AFTERNOON.
WINDS WILL RAPIDLY DIMINISH TOWARD DUSK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND
OVERPASSES.

&&

$$
2 follow-up statements
000 
WWUS72 KCHS 091634
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1134 AM EST WED DEC 9 2009

GAZ087-088-101-118-119-SCZ040-042>045-047>051-092300-
/O.CON.KCHS.WI.Y.0004.000000T0000Z-091209T2300Z/
JENKINS-SCREVEN-EFFINGHAM-INLAND CHATHAM-COASTAL CHATHAM-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...SPRINGFIELD...
SAVANNAH...TYBEE ISLAND...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
1134 AM EST WED DEC 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED THROUGH
THE AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. OCCASIONAL GUSTS
COULD REACH 40 MPH...MAINLY DURING THE EARLY AFTERNOON HOURS. WINDS
WILL RAPIDLY DIMINISH TOWARD DUSK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND
OVERPASSES.

&&

$$
000 
WWUS72 KCHS 092112
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EST WED DEC 9 2009

GAZ087-088-101-118-119-SCZ040-042>045-047>051-092215-
/O.CAN.KCHS.WI.Y.0004.000000T0000Z-091209T2300Z/
JENKINS-SCREVEN-EFFINGHAM-INLAND CHATHAM-COASTAL CHATHAM-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...SPRINGFIELD...
SAVANNAH...TYBEE ISLAND...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
412 PM EST WED DEC 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. 

WIND CONTINUE TO DIMINISH THIS AFTERNOON ACROSS SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA. ALTHOUGH SUSTAINED WINDS WILL
STILL REACH 20 MPH IN SOME LOCATIONS THROUGH THE AFTERNOON AND
INTO THE EVENING...ESPECIALLY ALONG THE COAST...WIND SPEEDS ARE
EXPECTED TO REMAIN BELOW ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Dec 9, 4:36 AM EST, 21 minutes earlier.

Area forecast discussion, Dec 9, 4:36 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
436 AM EST WED DEC 9 2009

.SYNOPSIS...
A COLD FRONT WILL SHIFT ACROSS THE AREA TODAY. SURFACE HIGH PRESSURE
WILL BUILD INTO THE REGION TONIGHT THROUGH FRIDAY. LOW PRESSURE
WILL ADVANCE NORTHEAST NEAR THE SOUTHEAST COAST SATURDAY INTO
SUNDAY...AS A WEDGE OF HIGH PRESSURE PREVAILS INLAND. HIGH
PRESSURE WILL REBUILD OVER THE AREA MONDAY...WITH A COMPLEX STORM
SYSTEM THEN EXPECTED TO IMPACT THE REGION THROUGH TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WARM FRONT HAS LIFTED INTO THE SC MIDLANDS THIS MORNING WITH
A POTENT 50-60 KT LOW-LEVEL JET PUNCHING INTO SOUTHERN SC. STRONG
WARM ADVECTION OVERNIGHT HAS ALLOWED TEMPERATURES TO CLIMB INTO
THE UPPER 60S TO AROUND 70 DEGREES WHILE DEWPOINTS HAVE ALSO
CLIMBED INTO THE MIDDLE TO UPPER 60S. THE LOW-LEVEL WARM ADVECTION
HAS LIFTED THE INVERSION TO ABOUT 1500 FT...ALLOWING SOME OF THE
STRONGER WINDS ALOFT TO MIX DOWN. WE HAVE SEEN SUSTAINED WINDS
RANGING FROM 10 TO 20 KNOTS FOR THE LAST FEW HOURS AS WELL AS SOME
GUSTS APPROACHING 30 KT. CONSIDERING THE FACT THAT THE MIXED LAYER
IS LESS THAN 2 KFT DEEP AND WE HAVE ALREADY BEEN SEEING THESE
WIND SPEEDS...WE COULD SEE SOME PRETTY WINDY CONDITIONS TODAY ONCE
ADDITIONAL WARMING OCCURS.

UPSTREAM SATELLITE IMAGERY INDICATES THE MID AND HIGH LEVEL
CLOUDINESS IS BEGINNING TO ERODE ALTHOUGH A FAIRLY WIDESPREAD
STRATUS DECK REMAINS. THERE IS A DECENT CHANCE THAT SOME BREAKS IN
THE CLOUD COVER THIS MORNING WILL ALLOW TEMPERATURES TO RAPIDLY
CLIMB INTO THE MIDDLE TO UPPER 70S. DUE TO HIGH UNCERTAINTY ON
MANY CLOUD BREAKS...WE PLAN TO CONTINUE WITH GOING HIGHS IN THE
MIDDLE 70S BUT THICKNESSES WOULD SUPPORT HIGHS CLOSE TO 80 SHOULD
MUCH SUNSHINE MAKE IT TO THE SURFACE. 925 MB WINDS PROGGED TO
REMAIN BETWEEN 50 AND 60 KTS THROUGH 18Z BEFORE SLOWLY DECREASING.
MODEL SOUNDINGS SUGGEST SUSTAINED SURFACE WINDS WILL INCREASE TO
18-25 KTS WITH GUSTS EXCEEDING 30 KTS SHORTLY AFTER DAYBREAK
ACROSS MUCH OF SOUTHERN SC AND EXTREME EASTERN GA. ANY UNFORESEEN
SURFACE HEATING WOULD LIKELY INCREASE SUSTAINED WINDS AND GUSTS
FURTHER. ALTHOUGH OUR WINDS COULD FALL JUST SHY OF OUR LOCAL WIND
ADVISORY CRITERIA...THE UNCERTAINTY REGARDING ADDITIONAL SURFACE
HEATING AND THE PLETHORA OF ELEVATED BRIDGES AND OVERPASSES TIPPED
US TOWARD A WIND ADVISORY FOR MUCH OF THE AREA THROUGH 6 PM. AREAS
THAT HAVE SEEN UP TO AN INCH OF RAIN IN THE LAST 24 HOURS MAY ALSO
SEE SOME WEAK TREES FALL IN THESE CONDITIONS.

REGARDING POPS...MUCH OF THE CONVERGENCE HAS EXITED TO THE NORTH
WITH THE DEPARTURE OF THE WARM FRONT AND A TRAIN OF SHORTWAVES. A
PRETTY ROBUST SQUALL LINE WITH THE MAIN COLD FRONT CURRENTLY
ACROSS CENTRAL GA IS LIKELY TO WEAKEN SIGNIFICANTLY AS IT
APPROACHES OUR FORECAST AREA. ALL MODEL GUIDANCE CONTINUES TO
INDICATE A THINNING FRONTAL BAND AS LOW-LEVEL WINDS VEER AND
FRONTAL CONVERGENCE DECREASES. HOWEVER WE WILL PROBABLY STILL SEE
SCATTERED COVERAGE OF SHOWERS. ADDITIONALLY...WE COULD SEE CAPES
APPROACHING 500 J/KG BY 16Z WHILE LIFTED INDICES DROP TO AROUND
-2C. ISOLATED THUNDERSTORMS ARE CERTAINLY POSSIBLE SO WE LEFT THAT
IN THE FORECAST. SEVERE POTENTIAL STILL APPEARS LOW DUE TO LIMITED
INSTABILITY AND WEAKENING SHEAR PARAMETERS AS THE DAY PROGRESSES.
NEVERTHELESS AN ISOLATED DAMAGING WIND-PRODUCING STORM IS
POSSIBLE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
THE COLD FRONT IS EXPECTED TO PUSH OFF THE COAST BY THIS EVENING
WITH SOME COOLER...DRIER AIR FILTERING IN. THE FRONT MAY STALL
ACROSS FAR SE PORTIONS LATE TONIGHT WITH SOME ISOLATED SHOWERS
PERSISTING. DO NOT EXPECT THE CLOUDS TO CLEAR OUT VERY MUCH EXCEPT
MAYBE FAR INLAND ZONES AS RESIDUAL MOISTURE BELOW 850 MB HUGS THE
COAST. COLD ADVECTION SHOULD DROP TEMPS INTO THE LOWER TO MIDDLE
40S. STRONG COLD ADVECTION CONTINUES ON THURSDAY WITH SOME CLOUDS
REMAINING ACROSS THE SOUTHEASTERN HALF OF THE AREA. HIGHS WILL
ONLY REACH THE UPPER 50S ACROSS THE BOARD.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
SURFACE HIGH PRESSURE WILL SETTLE OVER THE TENNESSEE VALLEY THURSDAY
NIGHT...ALLOWING WINDS TO LIGHTEN AND SKIES TO BECOME MAINLY CLEAR
ACROSS THE AREA. THIS WILL PROMOTE GOOD RADIATIONAL COOLING...WITH
THE POTENTIAL FOR FREEZING CONDITIONS TO DEVELOP ACROSS MUCH OF THE
FORECAST AREA AWAY FROM THE IMMEDIATE COAST. PATCHY TO SCATTERED
FROST WILL ALSO BE A CONCERN INLAND OF THE BEACHES. HIGH PRESSURE
WILL SHIFT OVER THE SOUTHERN MID-ATLANTIC AND CAROLINAS ON
FRIDAY...WITH COOL AND DRY CONDITIONS EXPECTED ACROSS THE REGION.

DEEP LAYERED MOISTURE WILL INCREASE FROM THE SOUTH FRIDAY NIGHT AS
ISENTROPIC LIFT STRENGTHENS ACROSS THE AREA AHEAD OF A WARM LIFTING
FROM THE SOUTH. A GOOD CHANCE OF RAIN IS EXPECTED ACROSS THE
NORTHERN THIRD OF THE FORECAST AREA BY LATE FRIDAY NIGHT...WITH RAIN
BECOMING LIKELY FARTHER SOUTH. LOW TEMPERATURES SATURDAY MORNING
WILL BE IN THE MID TO UPPER 30S INLAND. DESPITE THESE COOL
TEMPERATURES...PRECIPITATION TYPE ISSUES ARE NOT ANTICIPATED AT THIS
TIME GIVEN THE STRENGTH OF WARM AIR ADVECTION ALOFT. MODEL SOUNDINGS
DEPICT A VERY SHALLOW COOL LAYER RIGHT AT THE SURFACE...BUT THE
EXTENT OF WARM AIR ALOFT AND RELATIVELY WARM GROUND TEMPERATURES
SHOULD ELIMINATE ANY THREAT FOR FREEZING RAIN AND/OR SLEET WELL
INLAND.

DEEP LAYERED MOISTURE WILL EXPAND OVER THE REMAINDER OF THE FORECAST
AREA ON SATURDAY...WITH RAIN LIKELY EVERYWHERE AS STRONG ISENTROPIC
ASCENT PERSISTS. THE RAIN WILL ALSO ENHANCE THE WEDGE OF HIGH
PRESSURE INLAND...MAKING FOR A VERY COOL DAY IN WHICH GUIDANCE IS
LIKELY TOO WARM. LOW PRESSURE WILL TRACK ALONG AN INVERTED TROUGH
OFF THE SOUTHEAST COAST ON SUNDAY...WITH ENOUGH MOISTURE IN PLACE TO
WARRANT AT LEAST A SLIGHT CHANCE OF RAIN.

HIGH PRESSURE WILL BRING DRY WEATHER AND MORE SEASONABLE
TEMPERATURES BY MONDAY...BUT IN THIS PROGRESSIVE PATTERN ANOTHER
STORM SYSTEM APPEARS POISED TO IMPACT THE AREA BY TUESDAY.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
THE WARM FRONT HAS LIFTED WELL NORTH OF BOTH TERMINALS THIS
EVENING WHILE THE BRUNT OF THE SHOWERS HAVE NOW PUSHED OFF TO THE
NORTHEAST. INCREASING SOUTHERLY LOW-LEVEL JET SHOULD SLOWLY SCOUR
OUT THE LOW-LEVEL INVERSION ACROSS SOUTHEAST GA AND THE IFR
CONDITIONS AT SAV SHOULD DISAPPEAR BY 09Z. CONDITIONS AT CHS WILL
PROBABLY OSCILLATE BETWEEN MVFR AND VFR THROUGH DAYBREAK BUT THE
PREVAILING CEILING SHOULD BE MVFR. GUSTY WINDS WILL OCCUR AT BOTH
TERMINALS TODAY...ESPECIALLY IF ANY SUN CAN BREAK THROUGH AND WARM
UP THE SURFACE. WE CONTINUED MENTION OF 25-30 KT GUSTS FOR MUCH OF
THE DAYTIME PERIOD. DID NOT INCLUDE ANY PRECIPITATION ACCOMPANYING
THE COLD FRONT THIS AFTERNOON AS THE GUIDANCE CONTINUES TO
INDICATE LITTLE IN THE WAY OF PRECIP WITH IT.

EXTENDED AVIATION OUTLOOK...PERIODS OF IFR OR LOWER CONDITIONS
POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT...OTHERWISE VFR
CONDITIONS ARE EXPECTED TO PREVAIL.

&&

.MARINE...
SOLID SMALL CRAFT CONDITIONS TO CONTINUE THROUGH TODAY ACROSS ALL
WATERS AS A STRONG 50-60 KT LOW-LEVEL JET CONTINUES OVERHEAD.
STRONGEST WINDS WILL OCCUR OVER THE WARMER WATERS...ESPECIALLY OFF
THE SC COAST AND OFFSHORE GA WATERS. WINDS AND SEAS COME DOWN
QUITE RAPIDLY TONIGHT AND THURSDAY AFTER THE COLD FRONT SWEEPS
THROUGH AND WINDS GO OFFSHORE.

THURSDAY NIGHT THROUGH SUNDAY...A RATHER TIGHT SURFACE PRESSURE
GRADIENT WILL KEEP WINDS ELEVATED THROUGH FRIDAY. SMALL CRAFT
ADVISORY CONDITIONS SHOULD DEVELOP OVER PORTIONS...IF NOT ALL OF THE
COASTAL WATERS...FRIDAY NIGHT INTO SATURDAY AS THE SURFACE PRESSURE
GRADIENT TIGHTENS FURTHER IN RESPONSE TO LOW PRESSURE PASSING OFF
THE SOUTHEAST COAST. ALTHOUGH WINDS WILL BEGIN TO DIMINISH SATURDAY
NIGHT...SEAS WILL REMAIN ELEVATED THROUGH SUNDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR GAZ087-088-101-
     118-119.
SC...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR SCZ040-042>045-
     047>051.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR AMZ350-352.
     SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR AMZ354.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR AMZ330.

&&

JRL/JAQ
Hazardous weather outlook, Dec 9, 4:34 AM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
434 AM EST WED DEC 9 2009

AMZ330-350-352-354-374-GAZ099-101000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-CANDLER-
434 AM EST WED DEC 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-SCZ040-042>045-101000-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-
434 AM EST WED DEC 9 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ100-114>117-137>141-101000-
BULLOCH-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
434 AM EST WED DEC 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FREEZING TEMPERATURES...COLD HIGH PRESSURE WILL BUILD OVER THE
REGION THURSDAY NIGHT...AND OVERNIGHT TEMPERATURES COULD FALL
INTO THE UPPER 20S TO LOWER 30S FOR A FEW HOURS AT MANY
LOCATIONS. FREEZE WATCHES...FREEZE WARNINGS OR FROST ADVISORIES
COULD EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ101-118-119-SCZ047>051-101000-
EFFINGHAM-INLAND CHATHAM-COASTAL CHATHAM-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
434 AM EST WED DEC 9 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FREEZING TEMPERATURES...COLD HIGH PRESSURE WILL BUILD OVER THE
REGION THURSDAY NIGHT...AND OVERNIGHT TEMPERATURES COULD FALL
BELOW FREEZING FOR A FEW HOURS AT MANY LOCATIONS AWAY FROM THE
IMMEDIATE COAST. IN ADDITION...PATCHY TO SCATTERED FROST IS A
POSSIBILITY. FREEZE WATCHES...FREEZE WARNINGS OR FROST ADVISORIES
MAY EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 1:42 PM ESTTornado WarningCHSChatham, Effingham33 min
Dec 9, 1:49 PM ESTSevere Thunderstorm WarningCHSBryan, Liberty, Long, Tattnall41 min
Dec 9, 2:24 PM ESTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham36 min
Dec 9, 2:46 PM ESTSevere Thunderstorm WarningCHSChatham29 min
Dec 9, 2:58 PM ESTSpecial Marine WarningCHS62 min
Dec 9, 2:06 PM ESTTornado WarningCHSBeaufort, Jasper24 min

Nearby

Wind Advisories in South Carolina, 2009Wind Advisories in Georgia, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.